MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CFR33, 11X100 KII OPT ADVFIX 6/BX; GCJ

APPLIED MEDICAL RESOURCES CFR33, 11X100 KII OPT ADVFIX 6/BX; GCJ
Model Number 4
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/31/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event product was returned to applied medical for evaluation.Upon inspection, engineering noted fragmentation of an internal rubber component of the seal.No rubber fragments were returned with the event product, however it was reported that no fragments were discovered in the patient.The likely root cause of the damage to the seal is an instrument.Applied medical's instructions for use states that "extra care should be used when inserting angular and asymmetrical instruments, such as 'j' hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing." applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.This report is being filed as a result of a re-review of applied medical complaints received between june 1, 2014 and may 31, 2016.This retrospective review was associated with a quality management system (qms) compliance action plan developed and presented to fda to address an april 10, 2015 warning letter.Applied medical has revised its mdr reporting criteria to be more conservative and has improved complaint handling and mdr reporting processes.The reviews ensured that recent reportable events were appropriately identified and reported to the designated regulatory authority(ies).This report, which represents the initial and final reports combined, is being submitted based on the findings of that retrospective review.In accordance with 21 cfr 803.56, if additional information is obtained which was not known or was not available when this report was submitted, then a supplemental report will be submitted to the fda.
 
Event or Problem Description
Laparoscopic uterine myomectomy - "this is a complaint from the market.(b)(4).Two (2) eaches of cfr33s without fragments will be returned to amr.Please refer to the complaint sheet for investigation." complaint sheet - "the balloon would not inflate inside the patient.Procedure: laparoscopic uterine myomectomy.Two (2) ea.Of cfr33 were returned to olympus and visually inspected: one of the units showed no visible damage; the other unit had no visible damage with the balloon and a missing portion of approx.2.2 mm x 2.0 mm was found with the septum.No fragment matching the portion was returned to (b)(4).The units will be returned to amr for further evaluation.(b)(4).' patient status - "no patient injury".

Brand Name
CFR33, 11X100 KII OPT ADVFIX 6/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6370900
Report Number2027111-2017-01190
Device Sequence Number768403
Product Code GCJ
UDI-Device Identifier00607915123222
UDI-Public(01)00607915123222(17)180217(30)01(10)1240646
Combination Product (Y/N)N
PMA/510(K) Number
4
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/17/2018
Device Model Number4
Device Catalogue Number4
Device Lot Number1240646
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2015
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2015
Initial Report FDA Received Date03/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1